Alert archive / Alabama / Areal Flood Advisories in 2021

Areal Flood Advisory 101, NWS Mobile, AL

July 6, 2021Baldwin County, Alabama; Escambia County, Florida

NWS Mobile, AL issued this areal flood advisory at Jul 6, 2021, 10:55 PM CDT for Baldwin County, Alabama; Escambia County, Florida. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jul 6, 2021, 10:55 PM CDT (03:55 UTC)
Expired
Jul 7, 2021, 2:00 AM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Baldwin County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 92 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 3.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1996 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

013 
WGUS84 KMOB 070355
FLSMOB

Flood Advisory
National Weather Service Mobile AL
1055 PM CDT Tue Jul 6 2021

ALC003-FLC033-070700-
/O.NEW.KMOB.FA.Y.0101.210707T0355Z-210707T0700Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baldwin AL-Escambia FL-
1055 PM CDT Tue Jul 6 2021

The National Weather Service in Mobile has issued a

* Urban and Small Stream Flood Advisory for...
  Southern Baldwin County in southwestern Alabama...
  Southern Escambia County in northwestern Florida...

* Until 200 AM CDT.

* At 1055 PM CDT, Doppler radar indicated heavy rain due to 
  thunderstorms. These storms are capable of producing 1 to 2 inches 
  of rain in a short period of time. The combination of heavy rain 
  and already saturated soils will lead to urban and small stream 
  flooding.

* Some locations that will experience flooding include...
  Pensacola, Brent, West Pensacola, Daphne, Warrington, Fairhope, 
  Foley, Orange Beach, Goulding, Robertsdale, Point Clear, Loxley, 
  Lillian, Myrtle Grove, Magnolia Springs, Oriole Beach, Stapleton, 
  Bon Secour, Summerdale and Silverhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3048 8794 3075 8790 3075 8753 3066 8740
      3058 8740 3050 8728 3049 8710 3044 8710
      3045 8707 3047 8706 3041 8699 3040 8709
      3037 8715 3036 8720 3034 8718 3038 8708
      3039 8696 3037 8693 3022 8789

$$

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jul 6, 10:05 PM CDT, 50 minutes earlier.

Area forecast discussion, Jul 6, 10:05 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1005 PM CDT Tue Jul 6 2021

.NEAR TERM /Now Through Thursday/...An upper level trough over the
north-central Plains sweeps east across the Ohio Valley and into
the northeastern U.S. during the period, helping to sweep Elsa
north and east well away from our CWA. General weak troughing will
be present over our area, a combination of the weakness left
behind from the previous trough and the aforementioned one moving
in. At the surface, generally lower pressures over the
southeastern U.S. will be present thanks to Elsa to the east
Wednesday, however in its wake high pressure over the southwestern
Atlantic starts to nose its way into our region by Thursday.

PWATs will remain high through the near term period, generally
between 2.1 and 2.3 inches. This will foster an environment
favorable for heavy rainfall out of any shower and thunderstorm
that develops. Although widespread flash flooding potential isn't
expected, scattered to numerous slow-moving showers and
thunderstorms each day will pose the risk for isolated areas of
flash flooding. This is particularly the case in any areas that
have been inundated with heavy rainfall recently. Generally noting
modest positive vorticity advection (PVA) aloft across the CWA
throughout the period serving as a subtle lifting mechanism across
the region during the period. The combination of far reaching
outer bands from Elsa, weak troughiness/PVA aiding in lift, and
abundant moisture in the area will foster widespread coverage of
showers and thunderstorms Wednesday afternoon into evening. More
isolated to scattered coverage can be expected overnight tonight
and again Wednesday night. With Elsa leaving the picture for
Thursday, anticipate scattered to widespread coverage, although
not quite to the degree that is expected Wednesday. Given weak
shear and modest CAPE each day, currently do not anticipate any
severe weather. Some gusty winds are possible in any of the
heavier precipitation cores, along with potential for frequent
lightning.

Given the greater coverage of showers and thunderstorms Wednesday,
I have opted to lower the forecast highs a couple degrees to
account for this. Generally expect lower to middle 80's for most
spots, although a couple upper 80 readings can't be ruled out
where shower and thunderstorm coverage is low into the early/mid
afternoon hours. Overnight lows will generally be the same, lower
to middle 70's both tonight and Wednesday night. Thursdays highs
will be a bit higher with less shower/thunderstorm coverage,
featuring highs in the middle to upper 80's. A 90 degree reading
can't be ruled out in the more favored hot spots inland.

A High Risk of rip currents begins tonight and continues through
the near term period as long period swell associated with Elsa
begins affecting area beaches. Additionally, a brief rise in surf
heights is expected to occur on Wednesday. Given potential for 5ft
surf and associated breakers, a High Surf Advisory has been issued
Wednesday morning through Wednesday evening across the coastal FL
panhandle and coastal Baldwin county. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Thursday evening for ALZ265-266.

     High Surf Advisory from 7 AM to 7 PM CDT Wednesday for ALZ266.

FL...High Rip Current Risk through Thursday evening for FLZ202-204-
     206.

     High Surf Advisory from 7 AM to 7 PM CDT Wednesday for FLZ202-
     204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 1:36 AM CDTFlash Flood WarningMOBBaldwin3 hr
Jul 7, 7:14 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jul 7, 5:04 PM CDTAreal Flood AdvisoryMOBCovington, Crenshaw3 hr
Jul 6, 9:33 PM CDTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa3 hr

Nearby

Areal Flood Advisories in Alabama, 2021Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.